| Model Number |
72012 |
| Medical Device Problem Code |
Migration (4003)
| Health Effect - Clinical Code |
Inadequate Pain Relief (2388)
| Date of Event |
03/05/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
It was noted during the field investigation that the patient is very thin, which likely contributed to the discomfort the patient was feeling from the implanted leads.The inadequate pain relief from the system is most likely related to one of the leads having migrated.It is unknown if the patient would have still been able to achieve adequate pain relief because the patient declined all troubleshooting and reprogramming that was offered and chose instead to explant the system.The explanted components were discarded by the medical facility, however there was no indication of any system or component failure.Lack of pain relief is likely due to the migrated lead, which is a known inherent risk of implantable neuromodulation systems.
Event or Problem Description
On (b)(6) 2023 the patient was implanted with a nalu peripheral nerve stimulator system targeting the occipital nerve to treat head pain and headaches.Patient had previously completed a trial phase with the nalu system and had reported pain was reduced from 7/10 to 1/10 during the trial.After completing the permanent system implant and initial activation of the system, the patient reported inadquate pain relief and discomfort with the placement of the implanted leads.Xray imaging found one of the implanted leads had migrated.Patient was offered reprogramming to attempt to attain adequate pain relief with the lead as-is and patient refused all attempts at troubleshooting.A full system explant was performed on (b)(6) 2024 per the patient request.